Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 84, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 29, 2016, 5:45 PM CDT for Florence County, Forest County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2016, 5:45 PM CDT (22:45 UTC)
- Expired
- Aug 29, 2016, 6:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Florence County, WI, Forest County, WI
The radar
The Marquette radar (KMQT), 113 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
024
WUUS53 KGRB 292245
SVRGRB
WIC037-041-292315-
/O.NEW.KGRB.SV.W.0084.160829T2245Z-160829T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
545 PM CDT MON AUG 29 2016
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FOREST COUNTY IN NORTHEASTERN WISCONSIN...
NORTHWESTERN FLORENCE COUNTY IN NORTHEASTERN WISCONSIN...
* UNTIL 615 PM CDT
* AT 545 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
EAGLE RIVER...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TIPLER...POPPLE RIVER...LONG LAKE...ALVIN...
WINDSOR DAM CAMPGROUND...
STEVENS LAKE CAMPGROUND AND FRANKLIN LAKE CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4602 8872 4602 8868 4599 8867 4598 8864
4599 8861 4602 8860 4580 8855 4577 8905
4597 8905 4598 8897 4598 8894 4599 8893
4603 8874
TIME...MOT...LOC 2245Z 259DEG 24KT 4588 8901
HAIL...1.00IN
WIND...60MPH
$$
RDM3 follow-up statements
100
WWUS53 KGRB 292258
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
558 PM CDT MON AUG 29 2016
WIC037-041-292315-
/O.CON.KGRB.SV.W.0084.000000T0000Z-160829T2315Z/
FOREST WI-FLORENCE WI-
558 PM CDT MON AUG 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN FOREST AND NORTHWESTERN FLORENCE COUNTIES...
AT 557 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST
OF PHELPS...OR 16 MILES SOUTHWEST OF IRON RIVER...MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
TIPLER AROUND 612 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WINDSOR
DAM CAMPGROUND...ALVIN...STEVENS LAKE CAMPGROUND AND FRANKLIN LAKE
CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4602 8872 4602 8868 4599 8867 4598 8864
4599 8861 4602 8860 4584 8857 4580 8905
4597 8905 4598 8897 4598 8894 4599 8893
4603 8874
TIME...MOT...LOC 2257Z 255DEG 32KT 4594 8890
HAIL...1.00IN
WIND...60MPH
$$
ECKBERG364
WWUS53 KGRB 292307
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
607 PM CDT MON AUG 29 2016
WIC037-041-292315-
/O.CON.KGRB.SV.W.0084.000000T0000Z-160829T2315Z/
FOREST WI-FLORENCE WI-
607 PM CDT MON AUG 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN FOREST AND NORTHWESTERN FLORENCE COUNTIES...
AT 606 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
TIPLER...OR 13 MILES SOUTHWEST OF IRON RIVER...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
TIPLER AROUND 612 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ALVIN...
STEVENS LAKE CAMPGROUND AND WINDSOR DAM CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4602 8872 4602 8868 4599 8867 4598 8864
4599 8861 4602 8860 4584 8857 4588 8896
4598 8897 4598 8894 4599 8893 4603 8874
TIME...MOT...LOC 2306Z 261DEG 33KT 4594 8880
HAIL...1.00IN
WIND...60MPH
$$
ECKBERG000
WWUS53 KGRB 292312
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
612 PM CDT MON AUG 29 2016
WIC037-041-292322-
/O.EXP.KGRB.SV.W.0084.000000T0000Z-160829T2315Z/
FOREST WI-FLORENCE WI-
612 PM CDT MON AUG 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FOREST AND
NORTHWESTERN FLORENCE COUNTIES WILL EXPIRE AT 615 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4602 8872 4602 8868 4599 8867 4598 8864
4599 8861 4602 8860 4584 8857 4588 8896
4598 8897 4598 8894 4599 8893 4603 8874
TIME...MOT...LOC 2310Z 259DEG 24KT 4594 8880
$$
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:36 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 29, 2:36 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 236 PM CDT MON AUG 29 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Tuesday Issued at 235 PM CDT Mon Aug 29 2016 The main forecast focus continues to be on precipitation chances as a cold front slowly moves east across the Upper MS Valley/Great Lakes over the next 24 hours. The 19z MSAS surface analysis showed an area of high pressure over Lower MI, a cold front extended from western Ontario southwest through central MN to a weak area of low pressure over central SD. Radar mosaic was generally quiet over WI this afternoon, other than some chaff that moved into east-central WI. Anticipate precipitation to remain sparse across the forecast area this evening due to a lack of focusing mechanism. However, the approach of the cold front toward central WI late tonight could bring the next chance of showers and thunderstorms, especially to north-central and central WI. Even with nocturnal cooling of the atmosphere, the air mass remains unstable through the night, thus thunder chances would be necessary although weak shear would preclude any storms from becoming severe. Also expect to see more fog for tonight, but amount of cloud cover will ultimately determine how thick the fog can get. Another mild/muggy night on tap with min temperatures in the middle 60s north, middle to upper 60s south. The cold front is forecast to gradually push across the rest of northeast WI on Tuesday. Air mass to remain warm, moist and unstable with dew points in the middle 60s to around 70 degrees with SBCAPES between 1500 and 2500 J/KG. Bulk shear values to remain weak and with expected cloud cover overhead, this would severely crimp any storm from turning severe. Therefore, have pops accompanying the frontal passage with locally heavy rainfall and brief gusty winds the main threat. Precipitation trends to diminish from NW to SE in the afternoon with decreasing clouds for the northwest half of WI. Max temperatures on Tuesday to range from the middle to upper 70s north, to the lower to middle 80s south. .LONG TERM...Tuesday Night Through Monday Issued at 235 PM CDT Mon Aug 29 2016 Ridging will build in across the western Great Lakes by the middle of the week, bringing the first fall like temperatures to the region. Temperatures by Thursday are forecast to fall a good 5 degrees below normal for this time of year with highs in the upper 60s to lower 70s. The next chance for rain could be on Thursday across the lakeshore counties as models are generating some lake effect rain showers across Lake Michigan. However not all model solutions are generating these showers with the best convergence offshore, therefore will continue with a dry forecast with this issuance. The high will provide for a long stretch of dry weather across the region with rain not introduced back into the forecast until Sunday. Even this return of precipitation is in question as the long range models are hinting that the region may not get much in the way of rain until later Sunday night or even into Monday. && .AVIATION...for 18Z TAF Issuance Issued at 1236 PM CDT Mon Aug 29 2016 An unsettled weather pattern expected over the next 24 hours across northeast WI as a warm, unstable air mass to reside across the Great Lakes. Isolated to scattered showers and thunderstorms are possible this afternoon mainly due to various outflow boundaries from earlier storms to our northwest. The set-up is expected to continue through tonight, along with another round of fog which could send local visibilities down to LIFR conditions between 06z-14z Tuesday. A better chance of seeing showers and thunderstorms will be on Tuesday as a cold front pushes through Wisconsin. While VFR conditions are expected to be dominant, MVFR/IFR conditions may exist near any thunderstorm activity. Winds are forecast to be be S-SW through tonight, then shift to the W-NW on Tuesday behind the cold front. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......Kurimski AVIATION.......Kallas
Hazardous weather outlook, Aug 29, 3:00 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT MON AUG 29 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-302000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 300 PM CDT MON AUG 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN AND PARTS OF CENTRAL WISCONSIN. A FEW OF THESE STORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAINFALL...BUT REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE TUESDAY AS A COLD FRONT PUSHES ACROSS WISCONSIN. A FEW OF THE STRONGER STORMS COULD AGAIN PRODUCE GUSTY WINDS AND HEAVY RAINFALL. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AND MONDAY AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT OR TUESDAY...BUT SPOTTERS SHOULD REPORT ANY WIND GUSTS OVER 40 MPH TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-302000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 300 PM CDT MON AUG 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THUNDERSTORMS MAY POSE A HAZARD TO BOATERS TUESDAY AND TUESDAY EVENING. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT AND MONDAY AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. KALLAS/KURIMSKI
In the hours before
Special weather statement, Aug 29, 5:15 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
515 PM CDT MON AUG 29 2016
WIZ010-292245-
ONEIDA-
515 PM CDT MON AUG 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONEIDA COUNTY...
AT 514 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF EAGLE RIVER...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
THREE LAKES...SUGAR CAMP AND CLEARWATER LAKE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4586 8930 4586 8918 4590 8918 4589 8912
4566 8913 4570 8949 4588 8949 4590 8930
TIME...MOT...LOC 2214Z 270DEG 10KT 4580 8939
RDMLocal storm report, Aug 29, 5:33 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
533 PM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL SUGAR CAMP 45.78N 89.30W
08/29/2016 M1.00 INCH ONEIDA WI LAW ENFORCEMENT
&&
RICHMThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 5:15 PM CDT | Special Weather Statement | GRB | Oneida | 30 min |
| Aug 29, 5:27 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 20 min |
| Aug 29, 6:26 PM CDT | Special Weather Statement | GRB | Florence | 49 min |
| Aug 29, 6:54 PM CDT | Special Weather Statement | GRB | Vilas | 51 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.